Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 45, NWS Tampa Bay, FL

June 15, 2014Polk County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 15, 2014, 6:54 PM EDT for Polk County, Florida. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2014, 6:54 PM EDT (22:54 UTC)
Expired
Jun 15, 2014, 7:30 PM EDT
In force
36 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Polk County, FL

The radar

The Melbourne radar (KMLB), 78 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 6:57 PM EDTHAIL 1.751 Ne Poinciana, FLQUARTER TO GOLF BALL SIZED HAIL REPORTED NEAR HERON RD. AND MARIGOLD AVE. IN POINCIANA.
Jun 15, 7:05 PM EDTHAIL 1.52 Ssw Poinciana, FLPING PONG BALL SIZED HAIL OFF OF CARAWAY DRIVE IN POINCIANA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WUUS52 KTBW 152254
SVRTBW
FLC105-152330-
/O.NEW.KTBW.SV.W.0045.140615T2254Z-140615T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
654 PM EDT SUN JUN 15 2014

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POLK COUNTY IN CENTRAL FLORIDA...

* UNTIL 730 PM EDT.

* AT 654 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  POINCIANA...OR 8 MILES SOUTHWEST OF WEST LAKE TOHO...AND MOVING
  SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2806 8136 2804 8135 2795 8141 2801 8155
      2809 8162 2818 8156 2817 8152 2815 8151
      2815 8146 2811 8145 2809 8144 2809 8135
      2807 8134
TIME...MOT...LOC 2254Z 008DEG 5KT 2811 8147

$$
1 follow-up statement
115 
WWUS52 KTBW 152310
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
710 PM EDT SUN JUN 15 2014

FLC105-152320-
/O.CAN.KTBW.SV.W.0045.000000T0000Z-140615T2330Z/
POLK FL-
710 PM EDT SUN JUN 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY IS
CANCELLED...

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.

LAT...LON 2806 8136 2804 8135 2795 8141 2801 8155
      2809 8162 2818 8156 2817 8152 2815 8151
      2815 8146 2811 8145 2809 8144 2809 8135
      2807 8134
TIME...MOT...LOC 2310Z 008DEG 5KT 2809 8147

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:54 PM EDT, 4 hours earlier.

Area forecast discussion, Jun 15, 2:54 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
254 PM EDT SUN JUN 15 2014

...SOME STRONG STORMS POSSIBLE THROUGH THIS EVENING...

.SHORT TERM (TONIGHT - MONDAY)
SCATTERED SHOWERS AND STORMS (SOME POSSIBLY STRONG WITH GUSTY
WINDS AND HAIL) DEVELOPING ALONG THE SEA BREEZE AND OUTFLOW
BOUNDARIES THE REMAINDER OF THE AFTERNOON WILL GRADUALLY WIND DOWN
DURING THE EVENING HOURS TONIGHT AS BOUNDARY INTERACTIONS WEAKEN
AND LOSS OF DAYTIME HEATING OCCURS WITH MOST OF THE CONVECTION
ENDING BY MIDNIGHT. CONVECTIVE DEBRIS CLOUDINESS WILL GRADUALLY
THIN OUT OVERNIGHT WITH SKIES BECOMING PARTLY CLOUDY BY EARLY
MONDAY MORNING. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE LOWER
70S OVER INLAND AREAS...TO THE MID AND UPPER 70S ALONG THE COAST.

ON MONDAY A MID LEVEL TROUGH AXIS WILL PERSIST FROM THE WESTERN
ATLANTIC WEST ACROSS THE CENTRAL FLORIDA PENINSULA. THIS TROUGH WILL
THEN SINK SOUTHEAST AND LIE ACROSS THE SOUTHERN PENINSULA MONDAY
NIGHT AS THE LARGE UPPER RIDGE OVER THE APPALACHIANS AND
SOUTHEASTERN STATES BUILDS SOUTH SOME...WHILE THE ATTENDANT SURFACE
RIDGE AXIS LIFTS NORTH TO THE NORTHERN PENINSULA WITH A LIGHT EAST
TO SOUTHEAST WIND FLOW EXPECTED.

LATEST MODELS SHOW LITTLE OVERALL CHANGE IN ATMOSPHERIC MOISTURE
THROUGH MONDAY WITH PW'S REMAINING IN THE 1.6 TO 1.8 INCH RANGE.
THIS MOISTURE COUPLED WITH GOOD INSTABILITY FROM DAYTIME HEATING
AND COOL MID LEVEL TEMPERATURES ALONG WITH THE PRESENCE OF THE MID
LEVEL TROUGH WILL AGAIN SUPPORT SCATTERED DIURNAL SHOWER AND
THUNDERSTORM DEVELOPMENT ALONG THE EAST/WEST COAST SEA BREEZE
CIRCULATIONS DURING THE AFTERNOON AND EARLY EVENING HOURS. A WEAK
STEERING FLOW WILL FAVOR SLOW MOVING STORMS WITH SOME LOCALLY HEAVY
RAINFALL AMOUNTS LIKELY. COOL MID LEVEL TEMPERATURES WILL AGAIN
SUPPORT THE POSSIBILITY OF A FEW STRONG STORMS WITH LOCALLY
DAMAGING WIND GUSTS AND SMALL HAIL THE MAIN HAZARDS. TEMPERATURES
ON MONDAY WILL AGAIN BE WITHIN A DEGREE OR TWO OF SEASONAL NORMS
WITH HIGHS IN THE UPPER 80S TO AROUND 90 ALONG THE COAST...AND
LOWER 90S INLAND.

.MID TERM (MONDAY NIGHT AND TUESDAY)...
AS IS TYPICAL THIS TIME OF YEAR...THE MAIN FORECAST CHALLENGES ARE
WHERE...WHEN...AND HOW MUCH THUNDERSTORMS ACTIVITY WILL FIRE OFF
DURING THE AFTERNOON HOURS. TEMPERATURES LOOK SEASONABLE WITH NO
SIGNIFICANT WEATHER CONCERNS OUTSIDE OF THE DIURNAL STORMS.
SO...SPEAKING OF STORMS...THE FORECAST AREA WILL RESIDE WITHIN AN
ILL-DEFINED UPPER LEVEL PATTERN DURING THE EARLY PORTION OF THE WEEK
IN BETWEEN A LARGE UPPER RIDGE ACROSS THE NORTH-CENTRAL GULF OF
MEXICO/SE CONUS...AND A LEFTOVER PIECE OF VORTICITY/ENERGY TO THE
EAST OF FLORIDA. CLOSER TO THE SURFACE...THE SUBTROPICAL RIDGE AXIS
WILL RESIDE OVER THE NORTHERN HALF OF THE FLORIDA PENINSULA. THIS
POSITION WILL PROVIDE A LIGHT E/ESE FLOW ACROSS MUCH OF THE
REGION...AND A MORE VARIABLE FLOW UP TOWARD CITRUS/LEVY COUNTIES.
WITH THE MAIN UPPER RIDGE AXIS AND RESULTING SUPPRESSION OFF TO OUR
NORTHWEST AND MID-LEVEL TEMPS AROUND -10C (KINDA COOL FOR LATE MID
JUNE)...WOULD ANTICIPATED AN ATMOSPHERE CONDUCIVE TO THUNDERSTORM
THROUGH MONDAY EVENING WITH THE SYNOPTIC EASTERLY FLOW HELPING TO
FOCUS UPDRAFTS/STORMS ALONG THE WEST COAST SEA-BREEZE.

TUESDAY IS A BIT MORE TRICKY AS THE GFS/ECMWF BOTH SHOW THE
VORTICITY MAXIMA ALOFT OFF THE FL EAST COAST BEGINNING TO RETROGRADE
BACK TOWARD THE FL PENINSULA WITH TIME. SOME DRIER AIR ALOFT WILL BE
WRAPPING DOWN THE WESTERN SIDE OF THIS FEATURE INTO PORTIONS OF THE
PENINSULA. JUST HOW FAR WEST THIS DRIER SWATH OF AIR GETS DURING
TUESDAY WILL DETERMINE JUST HOW MUCH COVERAGE WE HAVE. IF YOU GO BY
THE ENSEMBLE OF THE GFS AND ECMWF THEN THE DEEPER MOISTURE WILL HOLD
LONG ENOUGH ALONG THE COAST TO RESULT IN ANOTHER ACTIVE THUNDERSTORM
DAY...ESPECIALLY WITH A CONTINUED LOW LEVEL EASTERLY FLOW. WILL KEEP
THE HIGHEST POPS CLOSE TO THE I-75 CORRIDOR...AND THEN TAPER THINGS
OFF FURTHER INLAND WITHIN A MORE LIKELY HOSTILE ENVIRONMENT TO DEEP
CONVECTION.

.LONG TERM (WEDNESDAY THROUGH NEXT SATURDAY)...
NOT A WHOLE LOT TO EMPHASIZE FOR THE LATER PORTION OF THE WEEK AS
THE PATTERN LOOKS RATHER SEASONABLE...WITH NO SIGNIFICANT DEVIATIONS
FOR CLIMATOLOGY EITHER ALOFT OR NEAR THE SURFACE.

WEDNESDAY AND THURSDAY SHOULD CONTINUE TO SEE SHOWERS AND STORMS
FOCUSED ALONG THE FLORIDA WEST COAST DURING THE LATE
AFTERNOON/EVENING HOURS AS EASTERLY FLOW PREVAILS. BEST MOISTURE
PROFILES AND HIGHEST DAILY COVERAGE OF STORMS DURING THIS PERIOD
WILL LIKELY BE TO THE SOUTH OF THE I-4 CORRIDOR.

HEADING TOWARD NEXT WEEKEND. THE RIDGE AXIS TO OUR NORTHWEST BEGINS
TO HAVE MORE INFLUENCE AND RESULT IN WARMER MID-LEVEL TEMPS AND SOME
ADDED SUPPRESSION. THEREFORE...STORM COVERAGE IN THE AFTERNOON
SHOULD BE TAPERED DOWN A BIT FROM EARLIER IN THE WEEK...OR AT LEAST
THE INTENSITY OF THE STORMS SHOULD BE BETTER HELD IN CHECK. WILL
KEEP A 30-40% RAIN CHANCES FOR THESE LATER FORECAST PERIOD
DAYS...BUT CERTAINLY NOT GO ABOVE CLIMATOLOGY.

&&

.AVIATION...
SCATTERED SHRA/TSRA DEVELOPING ALONG THE SEA BREEZE THIS AFTERNOON
WILL BRING PERIODS OF MVFR/IFR CONDITIONS TO KLAL...KPGD...KFMY AND
KRSW TERMINALS AFTER 19Z AND HAVE INCLUDED BRIEF TEMPO GROUPS AT
THESE SITES TO COVER THIS...WITH VCTS BEING DEPICTED AT KTPA...KPIE
AND KSRQ AS MOST OF THE TSRA SHOULD DEVELOP AND REMAIN TO THE EAST
OF THESE SITES. SOUTHWEST TO WEST WINDS IN THE 7 TO 10 KNOT RANGE
WILL BE THE RULE...BUT GUSTS UP TO 40 KNOTS WILL BE POSSIBLE IN THE
VICINITY OF TSRA. LIGHT AND VARIABLE WINDS WILL RETURN TO ALL SITES
AFTER 02Z TONIGHT.

&&

.MARINE...
HIGH PRESSURE HAS SHIFTED NORTH AND EXTENDS ACROSS CENTRAL FLORIDA
INTO THE GULF COAST WATERS THIS AFTERNOON. THE HIGH WILL DRIFT NORTH
AND LIE ACROSS THE NORTHERN PENINSULA ON MONDAY. THIS WILL ALLOW FOR
DECREASING WINDS OVER THE COASTAL WATERS THE NEXT FEW DAYS. WINDS
WILL BE PREDOMINANTLY FROM THE EAST AND SOUTHEAST THROUGH THE COMING
WEEK. AN AFTERNOON SEA BREEZE COMPONENT WILL DEVELOP ALONG THE COAST
CAUSING AN ONSHORE FLOW EACH AFTERNOON. THE THREAT OF THUNDERSTORMS
WILL EXIST ALONG THE SEA BREEZE BOUNDARIES WITH LOCALLY HIGHER WINDS
AND SEAS POSSIBLE IN AND AROUND THE STORMS.

&&

.FIRE WEATHER...
AMPLE MOISTURE AND DAILY RAIN CHANCES WILL KEEP HUMIDITY VALUES
WELL ABOVE CRITICAL LEVELS THE NEXT SEVERAL DAYS WITH NO FIRE
WEATHER ISSUES EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  75  90  74  91 /  10  50  30  40
FMY  73  92  74  91 /  30  40  30  40
GIF  73  91  72  92 /  30  50  30  30
SRQ  72  89  73  90 /  10  30  30  40
BKV  68  91  69  92 /  10  50  30  40
SPG  76  89  77  89 /  10  40  30  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/FIRE WEATHER...57/MCMICHAEL
MARINE..11/MCKAUGHAN
MID TERM/LONG TERM...14/MROCZKA
Hazardous weather outlook, Jun 15, 2:53 AM EDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
253 AM EDT SUN JUN 15 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-160000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
253 AM EDT SUN JUN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...
AND FREQUENT DEADLY LIGHTNING STRIKES. NO WIDESPREAD SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
TYPICAL DAILY THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH NEXT
WEEK. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING
STRIKES. NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MROCZKA

In the hours before

Special weather statement, Jun 15, 4:28 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
428 PM EDT SUN JUN 15 2014

FLZ061-162-262-152130-
DESOTO-INLAND CHARLOTTE-COASTAL CHARLOTTE-
428 PM EDT SUN JUN 15 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN CHARLOTTE AND SOUTHERN
DESOTO COUNTIES...

AT 427 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED 9 MILES NORTHEAST OF BABCOCK RANCH...OR 18
MILES SOUTHEAST OF ARCADIA...MOVING SOUTHWEST AT 5 MPH...WILL AFFECT
BABCOCK RANCH AND BABCOCK WEBB WMA...UNTIL 530 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL.

&&

LAT...LON 2702 8211 2703 8210 2703 8206 2706 8206
      2726 8164 2709 8156 2699 8156 2682 8198
TIME...MOT...LOC 2027Z 050DEG 4KT 2703 8166
Special weather statement, Jun 15, 5:43 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
543 PM EDT SUN JUN 15 2014

FLZ043-052-152230-
POLK-SUMTER-
543 PM EDT SUN JUN 15 2014

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN POLK AND
SOUTHEASTERN SUMTER COUNTIES...

AT 543 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR THE GREEN SWAMP...OR 12 MILES SOUTHWEST OF
MASCOTTE...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT THE GREEN
SWAMP...UNTIL 630 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2827 8205 2852 8205 2853 8207 2853 8210
      2854 8210 2857 8207 2853 8195 2836 8195
      2835 8187 2836 8185 2830 8184
TIME...MOT...LOC 2143Z 336DEG 18KT 2842 8200
Special weather statement, Jun 15, 5:43 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
543 PM EDT SUN JUN 15 2014

FLZ052-251-152230-
POLK-INLAND HILLSBOROUGH-
543 PM EDT SUN JUN 15 2014

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HILLSBOROUGH AND
WEST CENTRAL POLK COUNTIES...

AT 543 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR ALAFIA RIVER STATE PARK...OR NEAR FISH
HAWK...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT BLOOMINGDALE...LITHIA
SPRINGS STATE PARK...FISH HAWK AND ALAFIA RIVER STATE PARK...UNTIL
630 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2777 8192 2768 8216 2789 8229 2801 8206
TIME...MOT...LOC 2143Z 289DEG 8KT 2781 8214
Special weather statement, Jun 15, 6:39 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
639 PM EDT SUN JUN 15 2014

FLZ043-152315-
SUMTER-
639 PM EDT SUN JUN 15 2014

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SUMTER COUNTY...

AT 638 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR WILDWOOD...MOVING EAST AT 10 MPH...
WILL AFFECT OXFORD...WILDWOOD...THE VILLAGES AND ADAMSVILLE...UNTIL
715 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2896 8195 2861 8195 2856 8200 2886 8215
      2897 8199 2896 8196
TIME...MOT...LOC 2238Z 326DEG 7KT 2883 8200
Special weather statement, Jun 15, 6:43 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
643 PM EDT SUN JUN 15 2014

FLZ052-152330-
POLK-
643 PM EDT SUN JUN 15 2014

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POLK COUNTY...

AT 643 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR POINCIANA...OR 8 MILES SOUTHWEST OF WEST
LAKE TOHO...MOVING SOUTH SOUTHWEST AT 10 MPH...WILL AFFECT
POINCIANA...HAINES CITY AND LAKE ALFRED...UNTIL 730 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2780 8148 2812 8180 2822 8153 2815 8152
      2815 8146 2810 8144 2808 8134 2806 8136
      2804 8135 2801 8139 2795 8133 2794 8134
      2792 8131 2788 8130
TIME...MOT...LOC 2243Z 081DEG 9KT 2812 8148
Local storm report, Jun 15, 6:49 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
649 PM EDT SUN JUN 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             THE VILLAGES            28.92N 82.00W
06/15/2014  E0.88 INCH       SUMTER             FL   TRAINED SPOTTER

            SPOTTER REPORTED HAIL TO NICKEL SIZE IN THE VILLAGES.

&&

MCKAUGHAN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:43 PM EDTSpecial Weather StatementTBWLee47 min
Jun 15, 4:28 PM EDTSpecial Weather StatementTBWCharlotte62 min
Jun 15, 5:43 PM EDTSpecial Weather StatementTBWHillsborough47 min
Jun 15, 6:39 PM EDTSpecial Weather StatementTBWSumter36 min
Jun 15, 6:43 PM EDTSpecial Weather StatementTBWPolk47 min
Jun 15, 7:17 PM EDTSpecial Weather StatementTBWPolk43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.